Alert archive / Mississippi / Wind Advisories in 2023
Wind Advisory 11, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 13, 2023, 2:39 PM CDT for 11 counties in Mississippi. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2023, 2:39 PM CDT (19:39 UTC)
- Expired
- Apr 13, 2023, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Clay County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Lowndes County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS74 KJAN 131939 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 239 PM CDT Thu Apr 13 2023 MSZ030-031-033-038-039-045-046-051-052-057-058-140000- /O.NEW.KJAN.WI.Y.0011.230413T1939Z-230414T0000Z/ Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Newton- Lauderdale-Jasper-Clarke- Including the cities of West Point, Columbus, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, and Shubuta 239 PM CDT Thu Apr 13 2023 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Sustained winds 20 to 25 mph with gusts of 40 to 50 mph. * WHERE...Portions of east central and northeast Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Weak tress and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:51 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 13, 1:51 PM CDT, 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 151 PM CDT Thu Apr 13 2023 ...New AVIATION... .MESOSCALE UPDATE... Issued at 1032 AM CDT Thu Apr 13 2023 An upper level low located over SW Louisiana and a surface low located on the AL Gulf Coast will begin to stack over central MS later on this afternoon. These lows will continue to transport moisture into our region keep our rain chances steady throughout the day. Occasional heavy downpours can bring flood threats to the area this morning into the afternoon hours. Limited instability will keep the possibility of severe to a minimal, but as the system moves northwest throughout the day, possible thunderstorms can enter our region from the east. Temperatures will only increase slightly heading into the mid day as cloud cover and constant precipitation will limit daytime heating./LCP/ && .DISCUSSION... Issued at 422 AM CDT Thu Apr 13 2023 Today and tonight... An upper low pressure system along the MS/AL/FL coast will keep rain chances persistent this morning into the afternoon across the ArkLaMiss region. Hourly guidances shows Precipitable Water Values (PWATs) steadily increasing from the southeast this morning in response to the upper low. Rain chances will remain scattered to numerous in the east and isolated to scattered in the west. The potential for a strong thunderstorm cannot be ruled out in the east, as instability ranges between 500 - 1000 J/kg in the afternoon. Lapse rates are fairly unimpressive, which will limit any significant updraft production. Dewpoints will struggle to reach 60 degF, which will also limit in significant updraft persistence. Cloud cover will remain increased throughout the afternoon into the evening. Highs are expected to be below the mid-April average, ranging from the low 60s to near 70. By tonight, rain chances will fizzle out as the upper low lifts northeast, away from its main moisture source. Cloud cover will stick around overnight for most of the region, but will begin to clear from the west as drier air filters in. Overnight lows will be in the lower to middle 50s. /AJ/ Friday through Saturday night: The upper low will continue to pull northeastward toward the Mid-Atlantic, providing an opportunity for at least some temporary clearing over much of the area Friday. We did, however, maintain isolated PoPs for the Golden Triangle given the potential for convergence on the back side of the low to kick off a band of showers, which should be gone by Friday evening. Attention will then shift to the next storm system, a longwave upper trough advancing from the intermountain region on Friday through the Great Plains on Saturday with a cold front extending from near Kansas City through eastern Texas by Saturday afternoon. Mainly lighter isolated WAA shower activity will be possible by Saturday morning across the area. Because there will be no substantial low level drying in the wake of our current upper low system, low level moisture recovery should not be a deterrent ahead of the next system. However, there is an interesting signal in the latest guidance that a developing Southern stream upper jet streak will result in coastal convection during the day Saturday. What or how much impact any precip or cloud debris from this feature might have on activity later into the evening remains to be seen, but this trend will be one to monitor. Otherwise, through much of the day Saturday, convection is expected to be limited due to a mid level cap and a lack of larger scale forcing. But as initially marginal deep layer shear increases, increasing forcing along the approaching front will lead to the development of convection in the unstable regime ahead of the front from the ArkLaTex into the Mid South by late afternoon. Guidance timing has slowed down somewhat, with storms not reaching our area until late afternoon or evening in most solutions. This should tend to limit the eastward extent of the severe threat later in the night as instability wanes. Nevertheless, along with the potential for damaging wind gusts, forecast steep mid level lapse rates could provide potential for large hail. Low level wind fields are currently forecast to be lackluster, which would limit the tornado threat. The front will exit Sunday morning, ending rain and storm chances. Sunday through Wednesday: Ridging will build eastward through the early portion of next week, with dry weather conditions and a brief cool down. As the ridge shifts east of the area around Tuesday, a warming trend will commence through the end of the week. /DL/ && .AVIATION... (18Z TAFS) Issued at 118 PM CDT Thu Apr 13 2023 Cigs will continue to toggle between MVFR/IFR as we head into the afternoon. Occasional -RA will be possible at all sites through 23Z. Rain chances will decrease starting from the south as this upper low makes it way northeast. 20-35KT gusts are possible for sites in east MS. VFR conditions will begin to return at PIB/HBG around 3Z-9Z and JAN/HKS around 12Z. /LCP/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 78 60 80 / 20 0 10 50 Meridian 55 77 57 80 / 40 0 0 40 Vicksburg 52 80 62 82 / 10 0 10 40 Hattiesburg 54 79 59 78 / 10 0 0 50 Natchez 54 80 62 80 / 0 0 10 50 Greenville 54 79 63 83 / 10 0 10 40 Greenwood 56 77 62 82 / 40 0 10 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && LCP/LP/22
Hazardous weather outlook, Apr 13, 3:20 AM CDT, 11 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 320 AM CDT Thu Apr 13 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 320 AM CDT Thu Apr 13 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe thunderstorms capable of producing damaging wind gusts and hail up to quarter size are possible late Saturday afternoon into Saturday night across portions of Southeast Arkansas, Northeast Louisiana, and Central Mississippi. Tornadoes cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Saturday night. DL && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:47 AM CDT | River Flood Warning | JAN | Lawrence | 9 days |
Nearby
Wind Advisories in Mississippi, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.